Wisconsin, 2014Hail in Wisconsin, July 29, 2014
July 29, 2014 · NWS GRB · 1 event in 1 county or zone
An upper level disturbance combined with cold air aloft to produce scattered showers and isolated thunderstorms across the area. One of the storms dropped large hail in the Fox Valley as it passed through Little Chute and Kimberly.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An upper level disturbance combined with cold air aloft to produce scattered showers and isolated thunderstorms across the area. One of the storms dropped large hail in the Fox Valley as it passed through Little Chute and Kimberly.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before the first event at Jul 29, 2:16 PM CST, 2 hours 14 minutes earlier.
Area forecast discussion, Jul 29, 2:16 PM CST, 2 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
316 PM CDT TUE JUL 29 2014
FORECAST DISCUSSION FOR ROUTINE AFTERNOON FORECAST ISSUANCE
.SYNOPSIS...
ISSUED AT 313 PM CDT TUE JUL 29 2014
LITTLE CHANGE TO THE WEATHER PATTERN FOR THE REST OF THE WEEK.
SCATTERED SHOWERS...MAINLY DURING THE AFTERNOONS AND EVENINGS...
WITH SEASONABLE TEMPERATURES.
THE UPR PATTERN INVOF NOAM IS HIGHLY AMPLIFIED...WITH UPR TROFS
OVER THE EAST AND OFF THE BRITISH COLUMBIA COAST...AND STG
RIDGING FM THE INTERMOUNTAIN WEST...NNEWD...ACRS THE CANADIAN
PRAIRIES. THIS IS A VERY STABLE PATTERN...AND LITTLE CHG TO THE
TROF AND RIDGE POSNS IS EXPECTED DURING THE FCST PERIOD. BUT A
SLOW MODIFICATION OF THE COLD AIR IN THE ERN NOAM UPR TROF WL
CAUSE THE FLOW ACRS THE ERN CONUS TO GRADUALLY WEAKEN.
TEMPERATURES WL START OUT BELOW NORMAL BUT SHOULD MODERATE A
LITTLE AND BE CLOSE TO NORMAL FOR THE REST OF THE PERIOD. THERE
WILL BE AMPLE OPPORTUNITIES FOR PRECIPITATION AS DISTURBANCES
RIDE SEWD ACRS THE AREA. BUT WITH LIMITED MOISTURE...PCPN AMNTS WL
BE MODEST AND MOST AREAS WL PROBABLY END UP BELOW NORMAL FOR THE
WEEK.
&&
.SHORT TERM...TONIGHT AND WEDNESDAY
ISSUED AT 313 PM CDT TUE JUL 29 2014
PRECIPITATION TRENDS AND FOG POTENTIAL ARE THE MAIN CONCERNS
DURING THIS PART OF THE FORECAST.
AN UPPER LEVEL SHORT WAVE MOVING TOWARD THE FORECAST AREA IN CYCLONIC
FLOW WILL KEEP SHOWERS AND SCATTERED THUNDERSTORMS GOING THROUGHOUT
THE AFTERNOON AND INTO THE EARLY EVENING HOURS.
THE SHORT WAVE AND A COLD FRONT SHOULD PASS THROUGH THE AREA
OVERNIGHT. WINDS AND CLOUDS ARE EXPECTED TO DECREASE DURING THE
NIGHT AND PROVIDE FAVORABLE CONDITIONS FOR FOG DEVELOPMENT DURING
THE NIGHT...ESPECIALLY IN LOCATIONS THAT RECEIVE HEAVIER RAINFALL.
THERE WAS SOME FOG IN NORTH CENTRAL WISCONSIN THIS MORNING AND MOS
GUIDANCE HAD IT IN GRB AND RHI.
AN UPPER LEVEL SHORT WAVE PASSING TO THE NORTHEAST WILL BRING
ANOTHER CHANCE FOR SHOWERS AND THUNDERSTORMS...ON
WEDNESDAY...MAINLY DURING THE AFTERNOON.
.LONG TERM...WEDNESDAY NIGHT THROUGH TUESDAY
ISSUED AT 313 PM CDT TUE JUL 29 2014
THE RELATIVELY QUIET MID-SUMMER WEATHER WILL CONTINUE. THE MAIN
FCST CHALLENGE WILL CONT TO BE WHEN TO HAVE THE HIGHEST POPS IN
THE FCST. TIMING OF SHRTWVS BECOMES MORE DIFFICULT FARTHER INTO
THE FCST...SO RELIED MAINLY ON TYPICAL DIURNAL TRENDS BY LATER IN
THE WEEK.
850 MB TEMPS MAY BRIEFLY EDGE UP A FEW DEGREES DURING THE
WEEKEND...THOUGH IT LOOKS LIKE THE COOLER AIR WL BE REINFORCED FM
THE N AGAIN LATER NEXT WK. NO SIG CHGS TO THE BROAD-BASED BLEND
OF GUIDANCE PRODUCTS USED TO INITIALIZE THE EXTENDED PART OF THE
FCST.
&&
.AVIATION...FOR 18Z TAF ISSUANCE
ISSUED AT 1245 PM CDT TUE JUL 29 2014
SHORT WAVE ENERGY IN CYCLONIC UPPER LEVEL FLOW AND AN
APPROACHING SURFACE BOUNDARY WILL BING SHOWERS AND A CHANCE FOR
THUNDERSTORMS TO THE AREA THIS AFTERNOON INTO THE EVENING. LOCAL
MESOANALYSIS INDICATED LITTLE OR NO CIN AT MIDDAY WITH
500-1000J/KG OF CAPE IN MOST LOCATIONS SO DEVELOPMENT CAN BE
EXPECTED AT ANY TIME. THE FREEZING LEVEL AND WET BULB ZERO HEIGHT
FROM THE 12Z GRB SOUNDING WERE BOTH BELOW 10KFT...SO HAIL IS
POSSIBLE WITH THUNDERSTORMS. GENERALLY VFR CONDITIONS EXCEPT IN
SHOWERS AND STORMS TODAY...WHERE THERE MAY BE SOME MVFR CIGS AND MVFR
OR IFR VSBYS. WEAK SURFACE FLOW AND CLEARING SKIES TONIGHT MAY
BRING AREAS OF MVFR VSBYS...AND ISOLATED IFR VSBYS...IN FOG.
&&
.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SYNOPSIS.......SKOWRONSKI
SHORT TERM.....MG
LONG TERM......SKOWRONSKI
AVIATION.......MG
Hazardous weather outlook, Jul 29, 2:30 PM CST, 2 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
330 PM CDT TUE JUL 29 2014
WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-302030-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
330 PM CDT TUE JUL 29 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.
.DAY ONE...TONIGHT
THUNDERSTORMS REMAIN POSSIBLE INTO THE EARLY EVENING HOURS. THE STORMS
WILL PRODUCE BRIEF HEAVY RAINFALL AND GUSTY WINDS. HAIL UP TO DIME
SIZE AND WIND GUSTS TO NEAR 40 MPH ARE POSSIBLE WITH THE STRONGEST
STORMS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY
THERE IS A CHANCE OF THUNDERSTORMS FROM WEDNESDAY THROUGH
FRIDAY...MAINLY DURING THE AFTERNOONS AND EARLY EVENING HOURS. IT
IS UNLIKELY ANY OF THESE STORMS WILL BE SEVERE.
.SPOTTER INFORMATION STATEMENT...
ORGANIZED SPOTTER ACTIVATION SHOULD NOT BE NECESSARY...BUT
SPOTTERS ARE STILL URGED TO RELAY ANY REPORTS OF HAIL TO THE
NATIONAL WEATHER SERVICE.
LMZ521-522-541>543-302030-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
330 PM CDT TUE JUL 29 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.
.DAY ONE...TONIGHT
THERE IS A CHANCE OF THUNDERSTORMS EARLY THIS EVENING. A FEW OF
THE STRONGER STORMS MAY PRODUCE HAIL AND GUSTY WINDS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY
THERE IS A CHANCE OF THUNDERSTORMS FROM WEDNESDAY THROUGH
FRIDAY...MAINLY DURING THE AFTERNOONS AND EARLY EVENING HOURS. IT
IS UNLIKELY ANY OF THESE STORMS WILL BE SEVERE.
MG/JS
In the hours before
Special weather statement, Jul 29, 3:23 PM CST, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
423 PM CDT TUE JUL 29 2014
WIZ019>022-031-037>040-049-050-073-074-292215-
BROWN-CALUMET-DOOR-KEWAUNEE-LANGLADE-MANITOWOC-MENOMINEE-NORTHERN
OCONTO COUNTY-OUTAGAMIE-SHAWANO-SOUTHERN MARINETTE COUNTY-SOUTHERN
OCONTO COUNTY-WAUPACA-
423 PM CDT TUE JUL 29 2014
...SPECIAL WEATHER STATEMENT...
AT 414 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SCATTERED SHOWERS AND THUNDERSTORMS ALONG AND SOUTH OF A LINE
EXTENDING FROM 24 MILES NORTHWEST OF SHAWANO TO STURGEON BAY. THE
SHOWERS AND STORMS WERE MOVING SOUTHEAST AT 25 MPH.
HAIL UP TO ONE HALF INCH DIAMETER...OCCASIONAL CLOUD TO GROUND
LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THE
THUNDERTORMS.
STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A
STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.
TE
Local storm report, Jul 29, 3:45 PM CST, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
445 PM CDT TUE JUL 29 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0438 PM HAIL MARSHFIELD 44.66N 90.16W
07/29/2014 E0.25 INCH WOOD WI TRAINED SPOTTER
HAIL AT THE CORNER OF ST. JOSEPH AVENUE AND WESTERN
STREET.
&&
MGSpecial weather statement, Jul 29, 3:47 PM CST, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
447 PM CDT TUE JUL 29 2014
WIZ030-035-036-045-292315-
MARATHON-WOOD-PORTAGE-WAUSHARA-
INCLUDING THE CITIES OF...WAUSAU...WISCONSIN RAPIDS...
STEVENS POINT...WAUTOMA
447 PM CDT TUE JUL 29 2014
...SCATTERED SHOWERS AND THUNDERSTORMS MOVING THROUGH CENTRAL WISCONSIN...
SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MOVE SOUTHEAST THROUGH
MARATHON...WOOD AND PORTAGE COUNTIES THROUGH 6PM. THE
THUNDERSTORMS CAN PRODUCE BRIEF GUSTY WINDS TO AROUND 45 MPH...PEA
SIZE HAIL AND HEAVY DOWNPOURS.
IF A THUNDERSTORM APPROACHES YOU...MOVE TO A PLACE OF SAFETY. IF
YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE STORM TO BE STRUCK
BY LIGHTNING.
TE
Local storm report, Jul 29, 4:10 PM CST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
510 PM CDT TUE JUL 29 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0503 PM HAIL BLACK CREEK 44.46N 88.44W
07/29/2014 E0.25 INCH OUTAGAMIE WI FIRE DEPT/RESCUE
PEA SIZE HAIL IN BLACK CREEK.
&&
MGSpecial weather statement, Jul 29, 4:25 PM CST, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
525 PM CDT TUE JUL 29 2014
WIZ020-022-030-031-036>040-045-048>050-074-292315-
BROWN-CALUMET-DOOR-KEWAUNEE-MANITOWOC-MARATHON-MENOMINEE-OUTAGAMIE-
PORTAGE-SHAWANO-SOUTHERN OCONTO COUNTY-WAUPACA-WAUSHARA-WINNEBAGO-
525 PM CDT TUE JUL 29 2014
...SPECIAL WEATHER STATEMENT...
AT 518 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SCATTERED SHOWERS AND THUNDERSTORMS ALONG AND NORTH OF A LINE
EXTENDING FROM 21 MILES NORTHWEST OF WAUPACA TO 40 MILES SOUTH OF
MANITOWOC...MOVING SOUTHEAST AT 30 MPH.
ONE HALF INCH DIAMETER HAIL...OCCASIONAL CLOUD TO GROUND LIGHTNING...
BRIEF HEAVY DOWNPOURS...AND WIND GUSTS TO 40 MPH...ARE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
ST ANNA... JERICHO... SHERIDAN...
HARTMAN CREEK STATE PARK... RURAL...
KING... WEYAUWEGA... WAUPACA...
BROTHERTOWN... ALLENVILLE... LIND CENTER...
FREMONT... ZITTAU... WINNEBAGO...
SAXEVILLE...
STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A
STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.
MG
Local storm report, Jul 29, 4:26 PM CST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
526 PM CDT TUE JUL 29 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM HAIL MACKVILLE 44.34N 88.41W
07/29/2014 E0.25 INCH OUTAGAMIE WI TRAINED SPOTTER
PEA SIZE HAIL AND HEAVY RAIN IN MACKVILLE.
&&
MGHail, Outagamie
- When
- July 29, 4:30 PM CST to 4:32 PM CST
- Where
- Outagamie County, 1.48 mi SW of Applecreek to 0.57 mi SSW of Kimberly
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 44.315, -88.351
A thunderstorm dropped quarter size hail as it passed through Little Chute and Kimberly.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tropical Storm in Guam, July 29 to 31, 2014$1.0 million · 1 event
- Flash Flooding and Heavy Rain in Colorado, July 29, 2014$125,000 · 4 events
- Flash Flooding in Utah, July 29 to 31, 2014$60,000 · 6 events
- Wildfire in Georgia, July 29, 20141 injured · 1 event
- Marine Thunderstorm Winds in South Atlantic Coastal Waters, July 29, 201454 kt wind · 7 events
- Flash Flooding in Colorado, July 29 to 30, 20146 events
- Flash Flooding in Colorado, July 29, 2014$5,000 · 6 events
- Flash Flooding in Wyoming, July 29, 20144 events
- Flash Flooding in New Mexico, July 29, 2014$2,000 · 3 events
- Waterspouts in Gulf of Mexico, July 29, 20142 events
- Marine Thunderstorm Winds in Gulf of Mexico, July 29, 20142 events
- Flash Flooding in Utah, July 29 to 30, 20142 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 536131.